dear Paul (welcome to HelaingWell!),
bummer! Humira in case studies & clinical history is not a med that "puts weight on" like steroids do. BUT....Humira CAN heal inflammatory ulcerations, small bowel inflammation, etc...thus leading to more normal absoprtion of calories, nutrients=yeah someweigh gain.
are you by chance taking Humira for ulcerative colitis or crohns disease?
there's a good chance that the med had healed some "malabsorption areas" which would lead to some gaining of weight.
the other thing...you want to be sure this "weight gain" is not fluid. i'm not saying that this is definitely what's going on...but if there is a problem with kidney, liver or any sort of heart or lung function, there can be a shift in fluids and that can cause a pretty significant weight gain.
i would inform your physician. especially if the weight gain was sudden (anything more than 2 pounds a day) or if the weight gain in prominant in your legs and arms.
can you think of anything that might be the culprit of the gain excluding the Humira? (prednisone? steroids? thyroid problems? salt? change in diet?)
i was on Humira for 2 years, one year taking 80mg/week...constantly losing weight; but i had started Remicade in October & with that i put on close to 10 pounds after the 1st infusion)
take good care & write back soon. erin
Arthritis Forum Moderator
Active Severe Rheumatory Arthritis. Crohns Disease. A.Chiari Malformation & right brain venous anomoly. Partial Complex Seizures (under control!). MVP & Tricuspid Valve Prolapse. Rheumatic heart & lung. Previous Lymes Disease for 10 years.
Meds: Remicade infusions 300mg Q3weeks; Intra-articular knee injections when needed; Mercaptopurine 50mgQD plus 75mg weekly; Mesalamine 4GramsQD; Prednisone 10mgQD mantainance; Entocort 9mgQD; Meclizine; Augmentin; Tigan 300mg; Reglan; LidoDerm Patches; Diazepam 5mg for AS back spasms; Rozerem 8mg; Diclofenac 150mg; Dilaudid 4mg.